Help please, really struggling w adjusting meds

Two recent posts on adjusting my meds:

healthunlocked.com/thyroidu...

healthunlocked.com/thyroidu...

I am really struggling now. I got a hyper reaction after taking meds Sun night. I had been taking 50 levo and 20 t3 for I think four days by then and had been fine up to then, but got a hot face and didn't sleep all Sun night after taking my nightly dose of 50 levo and 10 t3. Mon morning I dropped t3 to 5 so I didn't get another reaction and Mon night I took 25 levo instead of 50 just as a stopgap. If I split my t3 dose into less than 10mcg at a time I get symptom breakthrough but 20mcg seems too much.

Tbh today I don't feel hyper as such - pulse is a little higher than usual but still ok, gut not overactive - but am in pieces emotionally and cognitively: jittery, weak, irritable through the roof, incapable of prioritising or thinking clearly. Which is inconvenient really as I need to make some changes and I have no idea what to do. Almost impossible to figure it out now as doses are all over the place in my efforts to not go hyper again. Suggestions welcome. :-)

This is not utterly unexpected as more than 10 t3 daily never seems to work out for me.

Last night I went back to 50 levo and 10 t3 and this morning back on 10 t3 just because when I take 5 it is like taking nothing at all.

I'm aware my posts are getting more and more complicated but I can't seem to clarify much, my head is in bits.

8 Replies

oldestnewest
  • I shall give you a link and I don't know if it will be helpful. Switching dose so quickly wont give you a long enough time for your body to absorb and settle down.

    I am not medically qualified but I would miss a complete day and start again.

    Take 50mcg of levo and 1/4 tablet of T3. Take your pulse/temp before you begin and several times a day until you feel much better. After about a week - even two add another 1/4 T3.

    web.archive.org/web/2010112...

    What dose of levothyroxine were you taking before adding T3?

  • Bless you shaws, thanks for your help.

    About four or five years ago I was on 150 levo w great bloods, all looked excellent (low tsh, t3/t4 high in range) but symptomatic. Then doc added 10 t3 (no reduction in levo) and felt great for about six months. I did go a little hyper (both in symptoms and test results), but before I got a chance to adjust meds I crashed, felt v hypo and never well again.

    For a few years every blood test showed suppressed tsh and I was persuaded to reduce dose of levo (which frankly never made much difference to me either way and bloods always looked pretty good, not hypo). My t3 was not always at the top of the range but efforts to increase it made me feel hyper.

    Then all of a sudden I seemed to go hypo again and increased levo.

    I will not function on 5 t3 but happy to go back to 50 levo and 10 t3 for a while. I increased to 20 as I was told 50 levo and 15 t3 was a reduction from 75/100 levo and 10 t3 and I didn't want to go hypo.

    Ugh I am such a mess, so unwell that I am desperate to find a solution but equally so unwell that I can't risk feeling worse. :-(

  • Golly - I think you are doing really well in describing everything so well and memorising all the doses :-)

    I seem unable to increase my T3 meds ( I am T3 only and take 25mcg x 2 ) - but I have read posts from diogenes that mention that some people are fine on less than optimal results. I believe from reading that the T3 results are not always accurate.

    Are you taking any other meds that could be affecting how you are feeling ?

    So hope you soon feel better ... :-)

  • Lol, thanks. I guess just feel like a goldfish then, but good to know it doesn't seem so bad to others. :-)

    Yes, I am very not fine (extreme fatigue) on less than optimal results, so much so that I am risking my not-great state of being for an even less good one in the hope that a little extra t3 will help. I am not sure it will tbh. I just want to find out.

    No other meds. I took a half a propanolol after going a bit hyper on Sun night and then an antihistamine. I'm a bit jet lagged (long haul flight Thurs night) which isn't helping, and the lack of sleep Sun night just about finished me off. I slept for 13hrs Mon night. Self-injecting b12 which is helping neuropathy and tinnitus but no effect on energy. Taking iron, d, hcl/pepcin, folate.

    Thanks for your kindness. x

  • I would blame the long haul flight on EVERYTHING 😴😴 x

  • It is making it all worse, of course it is. I'm always surprised when I feel ok for the first few days and then it all goes pear-shaped. This happens every single time, you'd think I'd twig. :-)

    But I didn't feel well before the flight so...

    xx

  • Hope it all comes good soon 😊

  • Many thanks. :-)

You may also like...